MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX ADVANTAGE LONG BRIDGE & 23MM POSTS; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX ADVANTAGE LONG BRIDGE & 23MM POSTS; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the rib plate malfunctioned and resulted in a retained foreign body during implantation.The surgeon was using the rib plates for repair of multiple rib fractures.The surgeon proceeded to tighten the locking caps and noticed the plate separated from the locking post.This happened to only one of the posts.They were able to unscrew the other side and remove the plate, but couldn't remove the post, cap, and washer on the broken side.The malfunction resulted in a surgical delay that exceeded thirty (30) minutes.It was reported that no further information is available.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Device was not returned for evaluation.No product was returned; therefore, visual and dimensional evaluations could not be performed.Visual examination of the provided pictures identified the plate separated from the post, with components embedded in the tissue.Medical records were not provided.Lot identification is necessary for review of device history records, lot identification was not provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RIBFIX ADVANTAGE LONG BRIDGE & 23MM POSTS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11598979
Report Number0001032347-2021-00161
Device Sequence Number11818350
Product Code HRS
UDI-Device Identifier00841036272395
UDI-Public(01)00841036272395
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number323.1033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR